Pennsylvania, 2007

Hail and Damaging Wind in Pennsylvania, June 1, 2007

June 1, 2007 · NWS CLE · 2 events in 1 county or zone

A few severe thunderstorms developed during the afternoon hours of the 1st across northwest Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A few severe thunderstorms developed during the afternoon hours of the 1st across northwest Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 1, 3:28 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 1, 3:28 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
428 PM EDT FRI JUN 1 2007

.SYNOPSIS...
HIGH PRESSURE ALONG THE EAST COAST WILL SLIDE OUT TO SEA. LOW
PRESSURE OVER THE PLAINS STATES WILL MOVE SLOWLY EAST AND THE
ASSOCIATED WEAK COLD FRONT WILL CROSS THE AREA SUNDAY. A STRONGER
COLD FRONT FROM THE NORTHWEST WILL CROSS THE LOWER GREAT LAKES ON
TUESDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
SOME SHOWERS AND THUNDERSTORMS MOVING INTO NORTHWEST OHIO. THEY
SHOULD DECREASE THIS EVENING.

SHOWERS/STORMS CONTINUE TO DEVELOP IN DEEPER MOISTURE OVER NORTH
CENTRAL OHIO AND WILL SLOWLY SHIFT EAST. DRY SLOT EVIDENT ON
WATER VAPOR LOOP COMING ACROSS INDIANA AND DRYING ALOFT MAY BE
HELPING TO STEEPEN LAPSE RATES OVER N CENTRAL OHIO. STORMS LAST
NIGHT LASTED UNTIL AN HOUR OR TWO AFTER DARK AND MAY BE SIMILAR
TNGT.

MAY ACTUALLY BE A LITTLE LESS ACTIVITY SATURDAY AS WHAT REMAINS OF
DRY SLOT AND CAPPING MAY BE DIRECTLY OVERHEAD. STILL ENOUGH
INSTABILITY AND HEATING AROUND THAT I CANNOT RULE OUT A STRAY
SHOWER/TSTORM ESPECIALLY TOWARD THE PA BORDER AND BACK TOWARD
TOLEDO.

GUIDANCE TEMPS HAVE BEEN RUNNING A FEW DEGREES TOO COOL AT NIGHT AND
WL FCST A CATEGORY WARMER THAN GUIDANCE EXCEPT IN ANY AREAS THAT GET
SIGNIFICANT RAIN LATE IN THE DAY WHERE TEMPS WILL START OUT
SUPPRESSED TNGT. TEMPS SATURDAY SIMILAR TO TODAY AND RECENT DAYS...
MAINLY UPPER 80S TO NR 90.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
UPPER LOW AND WEAK SURFACE COLD FRONT WILL FINALLY ARRIVE ON
SUNDAY. COULD START TO SEE SOME SHOWERS AND EMBEDDED THUNDER LATER
SATURDAY NIGHT BUT MORE LIKELY ON SUNDAY. MOISTURE SHOULD BE DEEP
ON SUNDAY AND BUFKIT SHOWS SMALL DEWPOINT DEPRESSIONS TO 30K AND
TYPICALLY WE GET FREQUENT SHOWERS/THUNDER ON SUCH DAYS AS ANY
INSTABILITY QUICKLY GENERATES RAIN. SOME TROPICAL MOISTURE FROM
SOUTHEAST SYSTEM MAY ALSO GET DRAWN INTO SYSTEM BY SUNDAY NIGHT
INTO MONDAY AND MAY FINALLY GET SOME MUCH NEEDED RAIN...AT LEAST
MAYBE ENOUGH SHOWERS THAT EVERYONE SHARES IN SOME RAIN.

TEMPS WILL LIKELY STAY UP WELL IN THE 60S ON SATURDAY NIGHT EXCEPT
WHERE RAIN OCCURS AND THEN BE SUPPRESSED ON SUNDAY BY CLOUDS/SHOWERS
AND MAY HOLD IN THE 70S TO NR 80 MOST AREAS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
WILL HAVE TO GET UPPER LOW/TROUGH OUT OF THE AREA. MODELS TRENDING
TOWARD MONDAY AS BEING THE LAST DAY WHERE SHOWERS/STORMS ASSOCD
DIRECTLY WITH UPPER TROUGH/LOW WILL LINGER. ALL MODELS BRING ANOTHER
STRONG SHORT WAVE AND STRONGER COLD FRONT ACROSS GREAT LAKES TUESDAY
AND ATMOSPHERE WILL LIKELY STILL BE RELATIVELY WARM AND MOIST AND
UNSTABLE AND WILL PROBABLY SEE ANOTHER ROUND OF SHOWERS/STORMS ON
TUESDAY. GUIDANCE TEMPS LOOK A LITTLE COOL ON TUESDAY AS I DOUBT
THERE WILL BE SIGNIFICANT COOLING UNTIL STRONGER FRONT PASSES AND
HOPEFULLY WILL BRING A BONIFIDE CHANGE OF AIR MASS AND TUE NGT AND
WEDNESDAY SHOULD BE SOMEWHAT COOLER AND LESS HUMID.

TURN AROUND WILL APPARENTLY BE QUICK THOUGH AND RETURN FLOW SEEMS
TO DEVELOP RIGHT AWAY THURSDAY. ECMWF FASTER BRINGING WARMER AIR
BACK AND LATEST GFS COMING AROUND...WILL GO A BIT WARMER THAN
GUIDANCE THURSDAY WITH TEMPS GETTING BACK INTO THE 80S AT LEAST
WEST HALF. MODELS HINT AT THE CHANCE FOR A FEW WARM ADVECTION
TSTORMS THURSDAY BUT WILL KEEP POPS LOW UNTIL NEXT COLD FRONT
BEGINS TO APPROACH LATER THURSDAY NIGHT AND FRIDAY AND HIGHER POPS
FRIDAY WITH COLD FRONT COMING IN FROM THE WEST. OF COURSE NO
CONFIDENCE IN TIMING THIS FAR AHEAD BUT THAT IS THE NATURE OF THE
7 DAY DETERMINISTIC FCST AND WILL ADJUST AS NECESSARY.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
WE WILL CONTINUE THE PREVIOUS THINKING WITH THE UPPER LEVEL
DISTURBANCE MOVING ACROSS THE AREA WHICH SHOULD RESULT IN
SOME SCATTERED OR ISOLATED SHOWERS AND TSTMS THIS AFTN AND EVE.
WILL TRY TO USE VCTS (THUNDERSTORM IN VICINITY) WHERE I CAN BUT
LATEST RADAR PICTURE SHOWING THE ACTIVITY INCREASING AND I WILL
PROBABLY USE A TEMPO GROUP OF TSTMS FOR KMFD...KCAK AND KYNG AT
THIS TIME. I WILL HAVE TO INCLUDE KCLE WITH THIS GROUP AS THE
RADAR SHOWED MORE INCREASED TSTMS MOVING CLOSER TO KCLE.

MORE HAZE EXPECTED OVERNIGHT WHICH WILL REDUCE VISIBILITIES
AT MOST SITES TO MVFR.

SCT SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY
BEFORE A COLD FRONT BRINGS MORE WIDESPREAD SHOWERS AND STORMS ON
SUNDAY. CONTINUED CYCLONIC FLOW AND UPPER LEVEL DISTURBANCES
MOVING INTO THE AREA WILL KEEP A CHANCE FOR SHOWERS AND STORMS
THROUGH TUESDAY. A WEAK RIDGE OF HIGH PRESSURE WILL BRING IN
PARTLY CLOUDY SKIES WEDNESDAY.

&&

.MARINE...
SOME SHOWERS AND THUNDERSTORMS TRYING TO MAKE THEIR WAY ON TO THE
LAKE.  SO FAR NONE OF THE STORMS HAVE GOTTEN TOO BAD.  MORE OF THE
SAME IS EXPECTED THE NEXT COUPLE OF DAYS WITH ISOLATED STORMS DURING
THE AFT HOURS.  COLD FRONT WILL EVENTUALLY MOVE ACROSS THE LAKE ON
SUN WITH MORE SHOWERS AND STORMS LIKELY AHEAD OF THE THIS FEATURE.
UNTIL THEN...MAINLY LIGHT WINDS AND MINIMAL WAVES EXCEPT NEAR THE
STRONGER STORMS.  ANOTHER FRONT WILL MOVE ACROSS THE LAKE TUE BUT
EVEN THEN WINDS AND WAVES WILL REMAIN PRETTY MINIMAL.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MITCHELL
NEAR TERM...KIELTYKA/KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...BC
MARINE...MRD/KUBINA
Hazardous weather outlook, Jun 1, 5:20 AM EST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
620 AM EDT FRI JUN 1 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-021030-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
620 AM EDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECT TO BE SCATTERED ACROSS THE REGION TODAY.
THERE IS THE POSSIBILITY THAT ONE OR TWO OF THE THUNDERSTORMS
COULD BECOME SEVERE. THE MAIN THREAT WOULD BE BRIEF STRONG GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL DEVELOP AGAIN ON SATURDAY AND THERE IS A
GREATER CHANCE THAT SOME OF THE THUNDERSTORMS WILL BECOME SEVERE.
ONCE AGAIN...THE MAIN THREAT WILL BE STRONG DAMAGING WINDS.

A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TUESDAY
MORNING. THERE IS THE POSSIBILITY THAT SOME SEVERE THUNDERSTORMS
COULD DEVELOP WITH THE COLD FRONT.

A WARM FRONT WILL MOVE INTO THE REGION THURSDAY AND THE THREAT
EXISTS FOR MORE THUNDERSTORMS DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

In the hours before

Local storm report, Jun 1, 2:49 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
349 PM EDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     OBERLIN                 41.29N 82.22W
06/01/2007                   LORAIN             OH   EMERGENCY MNGR

            SEVERAL TREES WERE DOWNED BY THUNDERSTORM WINDS.

&&

KING

The radar

The Pittsburgh radar (KPBZ), 111 km away, was scanning. The volume nearest the first event began at 23:17 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Crawford

When
June 1, 6:20 PM EST
Where
Crawford County, Cochranton
Measured
0.75 in hail
Reported by
Public
Coordinates
41.520, -80.050

Penny size hail was observed.

Thunderstorm Wind, Crawford

When
June 1, 6:50 PM EST
Where
Crawford County, Guys Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.630, -79.980

A few trees were reported down in Randolph Township.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43991, 43992.